Think for yourself,
care about others
2 October 2015

Why are these pills so dangerous?

Why is this pill so dangerous?

(Please excuse our English, we’re a bit in a hurry to get this word out…)

Update: 9 okt 

amsterdam-09102015-warning ADE TABLET-112

At this moment we are warning for dangerous ecstasy pills with extreme variations in dose (125-300 mg). Of this specific pill multiple have been analysed at the Drug Checking Services in the Netherlands and one of them contained almost 300 mg of MDMA, but they also analyzed one that contained 125 mg of MDMA.

Trimbos rarely sends out huge national warnings like this. All the more reason to be really cautious. But why do we actually warn in this particular case, is it really that dangerous?

What is a ‘high’ dose?

Dangerously high-dosed ecstasy tablets are becoming more common. A recreational dose is a dose between 1 and 1.5 mg of MDMA per kilogram of body weight per occasion (maximum once every six to eight weeks).

For someone weighing 60 kg, this means a recreational dose is between 60 and 90 mg of MDMA for an entire evening.

If this person has the pill with almost 300 mg this means taking no more than 1/3 of this pill during a party would be a recreational dose. In other words: if he / she takes all of the pill during the night, then he / she will use three times more.

ecstasy markt dims

Figure: average dosage of analyzed tablets 2009-2014

75% of the tested pills in the Netherlands contain more then 100mg and 45% contains more then 150 mg.

Source: DIMS Jaarbericht 2014

Less is more

Taking a high dose will increase the undesirable side effects such as rigid and grinding jaws, forgetfulness, confusion, a restless feeling, nausea and vomiting.

At higher doses the desired effects (the famous “love” feeling) will decrease, and you’ll experience more adverse (speedy) effects.

That does not sound like a lot of fun, but why is it dangerous?

The use of high-dosed ecstasy is dangerous. It increases the risk of overdose (also known as ecstasy-intoxication or serotonin syndrome), which can lead to overheating, acute psychotic symptoms, arrhythmia’s and liver failure. It can even occur with possible death.

Risk of extreme dispersion

In this case the extreme variations in dosage mean that it’s possible that you have the same pills in one bag but these pills contain very different dosages. That makes it almost impossible to make a good estimate of the dose.

And now what?

Test it..

Please note that the information on websites and forums are not always reliable, anyone can put on it what he/she wants.

In the Netherlands you can get your drugs tested, make use of this service.

But …

In this case, the results of one of these pills still does not give you information  about the dose in the other pills. Therefore it is such a dangerous batch. Yet it is important that as much information is collected as possible, so if you have this pill then take it to the drug checking service in your area.

Is it really impossible for you to visit the Drug Checking Service?

Remember that you are your own guinea pig if you use ecstasy without knowing what it contains. If you want to use your pill per se without knowing the test results, do not take more than a quarter of a pill and wait for 1.5 hours before re-dosing.

Very important Unity tips

If you use Ecstasy the MDMA increases your body temperature. So make sure you take break brakes regurarly.

Keep your body hydrated. Drink adequate, but no more than two glasses of water per hour.

Ask for medical attention, visit the first aid or call 112 (NL) if you or one of your friends is not feeling well. The people there are professionals and everything you tell them is confidential. This can safe lives!
You will not get fined or arrested for drugs use in the Netherlands.

If you suspect that somebody is ailing from a medical issue or the use of drugs or alcohol, seek immediate medical attention. Keep an eye out for these signs and symptoms in yourself and others; if you or a friend experience even just one sign seek medical help immediately! These are serious symptoms of serotonin syndrome (ie overdose or ecstasy intoxication).

  • Fever
  • Confusion
  • Anxiety
  • Restlessness / excitement
  • Unusual, spasmodic muscle cramps in arms and / or legs
  • Stiff muscles

And then there’s this ..

In connection with the above mentioned trend of high-dosed pills, we also see an increase in the number of people seeking medical attention and even deaths after using ecstasy. This concerns us. There is no 100%  ‘safe dose’. But if you inform yourself and follow our advise, you can reduce the side effects and risks as much as possible.

Be careful, take care of yourself and each other and Celebrate Safe!

Read more about Ecstasy / MDMA

Read more about Drug Checking

Check our animations on XTC and XTC and water intoxication (Subtitles in different languages available)

 

ISO 9001 HKZ

Disclaimer | Privacy- en Cookiebeleid | © 2021 Unity - Alle rechten voorbehouden | Realisatie: Lemon

Arkin